Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 60, NWS Springfield, MO

June 26, 2021Cedar County, St. Clair County, Vernon County, Missouri; Bourbon County, Kansas

NWS Springfield, MO issued this areal flood warning at Jun 26, 2021, 4:15 AM CDT for Cedar County, St. Clair County, Vernon County, Missouri; Bourbon County, Kansas. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2021, 4:15 AM CDT (09:15 UTC)
Expired
Jun 26, 2021, 8:34 PM CDT
In force
16 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KS, Cedar County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1507 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 3:10 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 26, 3:10 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
310 AM CDT Sat Jun 26 2021

.SHORT TERM...(Today and Tonight)
Issued at 310 AM CDT Sat Jun 26 2021

Showers and thunderstorms continue to move across portions of the
Ozarks region this morning. Most of the activity is along and
north of the Interstate 44 corridor. This activity is focused
along a stationary boundary that extends across the area. Areas
south of this stationary boundary (primarily south of the
Interstate 44 corridor) have remained rather dry. Meanwhile, flash
flooding remains a concern north of this boundary where 1 to 4
inches, with localized heavier amounts have fallen since Friday
evening. This area will remain a focus for additional flash
flooding potential through today and tonight as repeated rounds of
showers and thunderstorms are expected to move through this area.
An isolated strong to severe thunderstorm will be possible today,
though the threat remains relatively low. The area of highest
flooding potential will exist across southeast Kansas into west
central and central Missouri. As for temperatures, expect highs in
the lower 80s north of the stalled boundary, and middle 80s south
of the boundary.

While some dry time will be found across the Ozarks today, the
main focus remains on additional flooding through tonight. The
current Flash Flood Watch has been extended in time through Sunday
morning as additional flooding concerns continue today. The watch
area aligns fairly well with WPC's moderate excessive rainfall
outlook for today and tonight. Current expectations are for
additional showers and thunderstorms to develop and train over the
same areas in the watch this afternoon into tonight. The
environment is supportive of flash flooding with modest
instability and high moisture content. Rainfall rates of 1 to 3
inches per a hour will be common. Short term model guidance
suggest an additional 1 to 3 inches across the watch area will be
likely through Sunday morning, with localized heavier amounts.

.LONG TERM...(Sunday through Friday)
Issued at 310 AM CDT Sat Jun 26 2021

By Sunday, portions of the region will be primed for additional
flooding as another wet day is in the forecast. The expectation is
for daily showers and thunderstorms to continue Sunday and into
the middle of next week as model guidance suggests little change
in the pattern. The prolonged nature of rainfall through the
middle of next week leads to a growing concern for river flooding
and higher lake levels.

Meanwhile, cloud cover and associated precipitation will keep
temperatures below normal through next week with highs generally
in the lower 80s, with a few days of upper 70s not out of the
realm.

By late next week, some model guidance hints at a shift in the
upper level pattern. This could bring us a bit of a relief from an
active pattern. However, there still remains model discrepancies
at this time. Check back for more information over the coming days
as we get a better handle on the holiday weekend forecast.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday evening)
Issued at 1200 AM CDT Sat Jun 26 2021

Band of showers and thunderstorms extending from southeast Kansas
to along and north of I-44 at midnight to remain nearly stationary
overnight. Visibilities will vary with occasional convection
which will likely last well into the afternoon.

Have maintained MVFR ceilings...though some patchy IFR will be
possible into the morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for MOZ055>058-066>069-
     077>080-088-089.

KS...Flash Flood Watch through Sunday morning for KSZ073-097-101.

&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Runnels
Hazardous weather outlook, Jun 25, 3:07 PM CDT, 13 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
307 PM CDT Fri Jun 25 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
307 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Limited lightning risk.
  Limited Excessive Heat Risk.

DISCUSSION...

Heat indicies this afternoon will be near 100 for some locations
across the Ozarks. Especially where the sun can break through the
clouds.

Thunderstorms continue to develop across eastern Kansas and west
central Missouri along a stalled front into this evening and
through the overnight. This activity will then track slowly
southeast deeper into the Ozarks region.

Some storms could become strong to severe and produce large hail
up to the size of half dollars and wind gusts to 60 mph.

Rainfall amounts of 2 to 3 inches with locally higher amounts
are expected. High hourly rainfall rates, with some storms could
also lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Several chances for thunderstorms will occur from Saturday
through Thursday. A stationary frontal boundary is expected to
linger across the region for an extended period of time, becoming
a focus for rain and thunder. Severe weather will be possible the
next few days, while repeated rainfall could lead to areas of
flooding into next work week.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed later today or tonight for areas
 mainly along and north of Interstate 44.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:25 PM CDTRiver Flood WarningSGFVernon5 days
Jun 25, 8:27 PM CDTRiver Flood WarningSGFBates, Vernon21 days
Jun 25, 8:31 PM CDTRiver Flood WarningSGFSt. Clair21 days
Jun 25, 10:08 PM CDTFlash Flood WarningSGFVernon6 hr
Jun 25, 10:44 PM CDTAreal Flood AdvisorySGFBenton6 hr
Jun 26, 12:52 AM CDTFlash Flood WarningSGFBarton, Jasper8 hr
Jun 26, 5:09 AM CDTFlash Flood WarningSGFNewton7 hr
Jun 26, 5:40 AM CDTFlash Flood Warning EmergencyConsiderable damage threatSGFNewton5 hr
Jun 26, 6:30 AM CDTFlash Flood WarningSGFJasper6 hr
Jun 26, 7:38 AM CDTSevere Thunderstorm WarningSGFLawrence, Newton37 min
Jun 26, 8:21 AM CDTAreal Flood WarningSGFBarton, Jasper12 hr
Jun 26, 9:50 AM CDTRiver Flood WarningSGFVernon9 days
Jun 26, 9:50 AM CDTRiver Flood WarningSGFBates, Vernon11 days
Jun 26, 9:50 AM CDTRiver Flood WarningSGFVernon8 days
Jun 26, 9:50 AM CDTRiver Flood WarningSGFSt. Clair21 days
Jun 26, 10:13 AM CDTRiver Flood WarningSGFJasper, Newton9 hr
Jun 26, 12:30 PM CDTAreal Flood WarningSGFNewton20 hr
Jun 26, 12:35 PM CDTAreal Flood WarningSGFJasper19 hr
Jun 26, 9:50 AM CDTRiver Flood WarningSGFBourbon51 hr

Nearby

Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.